Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 90, NWS Charleston, SC

June 4, 20124 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2012, 12:58 PM EDT for 4 counties in Georgia. It was in force for 62 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2012, 12:58 PM EDT (16:58 UTC)
Expired
Jun 4, 2012, 2:00 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 1:05 PM EDTHAIL 11 Ne Glennville, GATHE PUBLIC REPORTED QUARTER SIZE HAIL.
Jun 4, 1:06 PM EDTHAIL 0.752 Wnw Glennville, GAGLENNVILLE FIRE DEPT REPORTED PENNY SIZE HAIL.
Jun 4, 1:32 PM EDTTSTM WND DMG3 Nnw Hinesville, GASEVERAL SPOTTERS REPORTED NUMEROUS LARGE TREES DOWN ON FORT STEWART.
Jun 4, 1:32 PM EDTHAIL 13 Nnw Hinesville, GASPOTTER REPORTED QUARTER SIZE HAIL NEAR GATE 3 OF FORT STEWART.
Jun 4, 1:32 PM EDTHAIL 1.5Hinesville, GAGOLFBALL SIZE HAIL FELL AT THE LIBERTY COUNTY WARNING POINT.
Jun 4, 1:32 PM EDTHAIL 2.752 Nnw Hinesville, GATHE FORT STEWART WARNING POINT REPORTED GOLF BALL TO BASEBALL SIZE HAIL. 1 VEHICLE HAD MAJOR DAMAGE.
Jun 4, 1:35 PM EDTHAIL 1.753 Nnw Hinesville, GASEVERAL REPORTS OF QUARTER AND GOLF BALL SIZE HAIL AT FORT STEWART.
Jun 4, 1:37 PM EDTMARINE HAIL 1.75Hinesville, GANUMEROUS REPORTS OF GOLF BALL SIZE HAIL NEAR THE HOSPITAL IN HINESVILLE.
Jun 4, 1:37 PM EDTHAIL 1.75Hinesville, GANUMEROUS REPORTS OF GOLF BALL SIZE HAIL NEAR THE HOSPITAL IN HINESVILLE.
Jun 4, 1:40 PM EDTTSTM WND DMG1 Ese Hinesville, GASPOTTER REPORTED GOLF BALL SIZE HAIL AND NUMEROUS LARGE LIMBS DON ON STEWART DRIVE.
Jun 4, 1:40 PM EDTHAIL 1.751 Ese Hinesville, GASPOTTER REPORTED GOLF BALL SIZE HAIL AND NUMEROUS LARGE LIMBS DON ON STEWART DRIVE.
Jun 4, 1:44 PM EDTHAIL 12 Ese Fort Stewart, GAA TRAINED WEATHER SPOTTER REPORTED QUARTER SIZE HAIL ALONG MAIN TRAIL ROAD.
Jun 4, 1:45 PM EDTTSTM WND DMGMcintosh, GATHE PUBLIC REPORTED A LARGE OAK TREE UPROOTED IN A FRONT YARD.
Jun 4, 1:45 PM EDTHAIL 1.75Mcintosh, GATHE PUBLIC REPORTED GOLF BALL SIZE HAIL.
Jun 4, 1:53 PM EDTTSTM WND DMG3 Nw Richmond Hill, GALAW ENFORCEMENT REPORTED TREES DOWN ALONG HIGHWAY 144 NEAR RICHMOND HILL GEORGIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WUUS52 KCHS 041658
SVRCHS
GAC029-179-183-267-041800-
/O.NEW.KCHS.SV.W.0090.120604T1658Z-120604T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  WESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  EAST CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 200 PM EDT

* AT 1258 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR MENDES...MOVING EAST AT 35 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MENDES...GLENNVILLE...GUM BRANCH...FORT STEWART...FLEMINGTON...
  HINESVILLE...MCINTOSH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3197 8129 3171 8137 3192 8206 3207 8203
TIME...MOT...LOC 1658Z 282DEG 32KT 3198 8194

$$
1 follow-up statement
798 
WWUS52 KCHS 041714
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
114 PM EDT MON JUN 4 2012

GAC267-041723-
/O.CAN.KCHS.SV.W.0090.000000T0000Z-120604T1800Z/
TATTNALL GA-
114 PM EDT MON JUN 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TATTNALL COUNTY
HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3187 8190 3201 8183 3197 8129 3171 8137
TIME...MOT...LOC 1713Z 286DEG 32KT 3192 8179

$$

GAC029-179-183-041800-
/O.CON.KCHS.SV.W.0090.000000T0000Z-120604T1800Z/
LIBERTY GA-BRYAN GA-LONG GA-
114 PM EDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTH CENTRAL LONG...SOUTHERN BRYAN AND CENTRAL LIBERTY
COUNTIES...

AT 113 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF GUM BRANCH...
MOVING EAST AT 35 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 105 PM EDT...THE GLENNVILLE FIRE DEPARTMENT REPORTED PENNY SIZED 
HAIL. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE...
MCINTOSH...RICEBORO...RICHMOND HILL...CROSSROADS AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3187 8190 3201 8183 3197 8129 3171 8137
TIME...MOT...LOC 1713Z 286DEG 32KT 3192 8179

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:44 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 4, 10:44 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1044 AM EDT MON JUN 4 2012

.SYNOPSIS...
A COLD FRONT WILL GRADUALLY ADVANCE INTO THE REGION TODAY THROUGH
THE EARLY PART OF THE WEEK...LIKELY LINGERING IN THE VICINITY OF
THE AREA THROUGH LATE WEEK. HIGH PRESSURE IS EXPECTED TO RETURN BY
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE THIS MORNING...THE PRIMARY FORECAST CONCERN IS THE
APPROACHING REMNANT MCS AND THE POTENTIAL FOR SEVERE WEATHER.
REGIONAL RADAR IMAGERY SHOWS THE LEADING EDGE OF THE PRECIP IS
JUST ABOUT TO ENTER THE FAR INLAND REACHES OF THE FORECAST AREA.
AS OF RIGHT NOW...THE APPROACHING REMNANT OF THE MCS IS JUST A
LARGE AREA OF RAINFALL WITH LITTLE TO NO CONVECTIVE DEVELOPMENT
ALONG ITS FRONT EDGE. HOWEVER...VISIBLE SATELLITE IMAGERY SHOWS
NEARLY CLEAR SKIES STILL IN PLACE ACROSS PORTIONS OF SE GA AND THE
FAR SOUTHERN TIP OF SC...MAINLY ALONG AND SOUTH OF I-16. WITH THE
SURFACE HEATING TAKING PLACE IN THIS REGION TEMPS HAVE ALREADY
WARMED INTO THE LOW 80S...AND WILL LIKELY REACH AT LEAST THE MID
80S BEFORE THE EXTENSIVE CLOUD SHIELD TAKES OVER. THEREFORE...THE
BEST SURFACE DESTABILIZATION WILL LIKELY TAKE PLACE IN THIS AREA
AND WILL RESULT IN THE HIGHEST PROBABILITY OF STRONG TO SEVERE
STORMS THROUGH EARLY AFTERNOON. THE INCOMING REMNANT MCS IS BEING
DRIVEN BY A WELL DEFINED 500 MB SHORTWAVE MOVING ESE AROUND THE
CLOSED LOW POSITIONED OVER THE NEW ENGLAND AREA. UPPER AIR
ANALYSIS OF 500 MB AND 700 MB RAOB DATA SHOWS THE ANTICIPATED
40-50 KT MID-LEVEL FLOW...WHICH IS RESULTING IN 35-45 KT DEEP
LAYER SHEAR. SO...FROM NOW THROUGH EARLY AFTERNOON THE PRIMARY
THREAT AREA FOR SEVERE THUNDERSTORMS IS THE AFOREMENTIONED
PORTIONS OF SE GA AND SOUTHERN SC. THE OVERALL TIME WINDOW FOR
CONVECTIVE DEVELOPMENT IS BEGINNING TO CLOSE BUT WE STILL
ANTICIPATE A LINE OF STORMS TO DEVELOP WEST OF THE SAVANNAH RIVER.
DAMAGING WIND GUSTS ALONG THE LEADING EDGE OF THE CONVECTIVE LINE
ARE THE MAIN SEVERE THREAT...BUT ISOLATED LARGE HAIL WILL BE
POSSIBLE AS WELL. THE GOING FORECAST STILL LOOKS TO BE IN GOOD
SHAPE SO ONLY MINOR CHANGES WERE MADE TO POP TRENDS. I DID COOL
HIGH TEMPS SEVERAL DEGREES...ESPECIALLY ACROSS THE TRI-COUNTY
AREA...IN RESPONSE TO THE IMPENDING CLOUD COVER AND PRECIP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
ALL FORECAST PARAMETERS REMAIN HIGHLY UNCERTAIN TONIGHT AND WILL
DEPEND GREATLY THE IMPACT OF AFTERNOON CONVECTION. CHANCE POPS ARE
CERTAINLY IN ORDER AS A SLOW-MOVING COLD FRONT SLIPS INTO THE
REGION...WITH HIGHEST POPS JUSTIFIED ACROSS THE SOUTH. HOWEVER...
PRECIPITATION COVERAGE COULD REMAIN SPARSE IN THE WAKE OF
ORGANIZED AFTERNOON CONVECTION...OR ANOTHER CONVECTIVE COMPLEX
COULD PUSH INTO THE REGION FROM THE NW OVERNIGHT.

THE UNSETTLED PATTERN WILL CONTINUE THIS PERIOD AS A NEARLY
STATIONARY FRONT LIES OVER/NEAR THE AREA AND UPPER SHORTWAVE
TROUGHS TRAVERSE THE AREA. GENERALLY HAVE THE HIGHEST RAIN CHANCES
CONFINED TO SOUTHEAST GEORGIA WHERE DEEPER MOISTURE/INSTABILITY
ARE EXPECTED. COULD SEE SOME SEVERE STORMS...MAINLY TUESDAY
AFTERNOON SOUTH OF INTERSTATE 16 WHERE THE GREATEST
SHEAR/INSTABILITY ARE EXPECTED. TEMPERATURES NEAR NORMAL
TUESDAY...THEN LIKELY COOLING OFF SLIGHTLY WED/THU.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE PERSISTENT UPPER TROUGH ALONG THE EAST COAST WILL LIKELY SHIFT
OFFSHORE FRIDAY...PUSHING THE SURFACE FRONT SOUTHEAST OF THE AREA
AND ALLOWING HIGH PRESSURE TO BUILD IN FROM THE NORTHWEST FOR THE
WEEKEND. THE HIGH WILL THEN SHIFT OFFSHORE BY MONDAY. BELOW NORMAL
TEMPS FRIDAY/FRIDAY NIGHT WILL CLIMB BACK TO NEAR NORMAL SAT/SUN.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THE PRIMARY FOCUS FOR THUNDERSTORMS WILL SHIFT AWAY FROM KCHS AND
INTO KSAV THROUGH EARLY AFTERNOON. THUNDERSTORMS BY EARLY
AFTERNOON COULD BECOME STRONG/SEVERE...POSSIBLY PRODUCING
STRONG/SHIFTING WINDS AND IFR OR LOWER CONDITIONS AT KSAV.

OUTSIDE ANY THUNDERSTORMS...VFR CONDITIONS ARE FORECAST THROUGH
THE 06Z TAF PERIOD. HOWEVER...MVFR OR LOWER CONDITIONS COULD
DEVELOP ESPECIALLY AFTER 06Z.

EXTENDED AVIATION OUTLOOK...INCREASING CHANCES OF SUB-VFR
CONDITIONS MONDAY/MONDAY NIGHT IN SHOWERS/TSTMS ASSOCIATED WITH A
SOUTHWARD MOVING COLD FRONT. SMALL CHANCE OF PERIODIC SUB-VFR
CONDITIONS THROUGH THU AS THE FRONT LINGERS OVER/NEAR THE AREA.

&&

.MARINE...
OUTSIDE THUNDERSTORMS...W/SW WINDS WILL AVERAGE UP TO 20 KT TODAY
INTO THIS EVENING...THEN WILL VEER TOWARD THE NW AND WILL DIMINISH
SOMEWHAT OVERNIGHT. ISOLATED GUSTS TO 25 KT ARE
POSSIBLE...ESPECIALLY BEYOND 20 NM...BUT LOW PROBABILITY PRECLUDES
AN SCA. SEAS WILL REMAIN 2-4 FT...PERHAPS AS HIGH AS 5 FT BEYOND
20 NM.

THUNDERSTORMS COULD PRODUCE HAZARDOUS CONDITIONS TODAY...ESPECIALLY
THIS AFTERNOON/EARLY EVENING. FURTHER...THUNDERSTORMS COULD
GREATLY ALTER LOCAL WINDS AT ANY TIME TODAY AND TONIGHT.

TUESDAY THROUGH SATURDAY...A NEARLY STATIONARY FRONT WILL REMAIN
ACROSS THE AREA THROUGH AT LEAST THURSDAY BEFORE HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST BY THE END OF THE WEEK. ALTHOUGH THERE
WILL BE SOME WIND/WAVE SURGES DO NOT ANTICIPATE ANY ADVISORIES AT
THIS TIME.

&&

.TIDES/COASTAL FLOODING...
THROUGH MID WEEK...PERIGEAN SPRING TIDES COULD PRODUCE MINOR SALT
WATER FLOODING DURING EACH EVENING HIGH TIDE. HIGH TIDE THIS
EVENING WILL OCCUR BETWEEN 730 PM AND 930 PM ACROSS COASTAL
COUNTIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...SPR/RJB
LONG TERM...RJB
AVIATION...SPR
MARINE...SPR/RJB
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 4, 5:12 AM EDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
512 AM EDT MON JUN 4 2012

AMZ330-350-SCZ044-045-050915-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
DORCHESTER-INLAND BERKELEY-
512 AM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ050-052-050915-
CHARLESTON-TIDAL BERKELEY-
512 AM EDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE
SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW
SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND
WEDNESDAY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-
043-047-050915-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-
512 AM EDT MON JUN 4 2012

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT...
THUNDERSTORMS ARE EXPECTED TODAY. SOUTH AND WEST OF THE
CHARLESTON TRI-COUNTY AREA...THUNDERSTORMS COULD BECOME SEVERE
LATE THIS MORNING THROUGH LATE THIS AFTERNOON OR EARLY THIS
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING
60 MPH...BUT ISOLATED THUNDERSTORMS COULD ALSO PRODUCE HAIL THE
SIZE OF QUARTERS OR LARGER. MOST SEVERE WEATHER WILL OCCUR BETWEEN
11 AM AND 6 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA
OUTLETS FOR UPDATED INFORMATION REGARDING HAZARDOUS WEATHER TODAY...
AS CONVECTIVE WATCHES AND WARNINGS COULD EVENTUALLY BE ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE
TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST
GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE
HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

GAZ117-119-139-141-SCZ048-049-051-050915-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
512 AM EDT MON JUN 4 2012

...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT...
THUNDERSTORMS ARE EXPECTED TODAY. SOUTH AND WEST OF THE
CHARLESTON TRI-COUNTY AREA...THUNDERSTORMS COULD BECOME SEVERE
LATE THIS MORNING THROUGH LATE THIS AFTERNOON OR EARLY THIS
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS EXCEEDING
60 MPH...BUT ISOLATED THUNDERSTORMS COULD ALSO PRODUCE HAIL THE
SIZE OF QUARTERS OR LARGER. MOST SEVERE WEATHER WILL OCCUR BETWEEN
11 AM AND 6 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA
OUTLETS FOR UPDATED INFORMATION REGARDING HAZARDOUS WEATHER TODAY...
AS CONVECTIVE WATCHES AND WARNINGS COULD EVENTUALLY BE ISSUED.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD AGAIN PRODUCE
SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE
TUESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST
GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE
HAIL WILL ALSO BE POSSIBLE.

COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW
SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE TUESDAY AND
WEDNESDAY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 4, 8:29 AM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
829 AM EDT MON JUN 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     MARINE TSTM WIND 3 NE FOLLY BEACH        32.69N  79.89W
06/04/2012  M39 MPH          CHARLESTON         SC   C-MAN STATION

            FOLLY BEACH SENSOR MEASURED A GUST OF 34 KNOTS.

&&

EVENT NUMBER CHS1200287

BDC
Special weather statement, Jun 4, 12:47 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT MON JUN 4 2012

GAZ099-100-114-115-041715-
BULLOCH-CANDLER-EVANS-TATTNALL-
1247 PM EDT MON JUN 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 115 PM EDT...

AT 1245 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM OLIFFTOWN TO
COBBTOWN...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BAY...BELLVILLE...BROOKLET...CLAXTON...COBBTOWN...COLLINS...
DENMARK...GEORGIA SOUTHERN...HAGAN...HOPEULIKIT...LEEFIELD...
MANASSAS...METTER...MIDDLEGROUND...NEVILS...PORTAL...PULASKI...
REGISTER...STATESBORO...STILSON AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3253 8215 3256 8209 3255 8203 3259 8202
      3261 8179 3249 8163 3223 8150 3214 8194
      3216 8219 3221 8221
TIME...MOT...LOC 1647Z 266DEG 45KT 3253 8206 3224 8216
Special weather statement, Jun 4, 12:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1254 PM EDT MON JUN 4 2012

GAZ114>116-137-138-041745-
EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
1254 PM EDT MON JUN 4 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY...BRYAN AND LONG COUNTIES THROUGH 145 PM EDT...

AT 1253 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MENDES...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FLEMINGTON...FORT STEWART...GLENNVILLE...HINESVILLE...MENDES AND
MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3208 8143 3182 8148 3193 8207 3207 8204
TIME...MOT...LOC 1655Z 275DEG 28KT 3201 8200

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:47 AM EDTSpecial Marine WarningCHS118 min
Jun 4, 12:47 PM EDTSpecial Weather StatementCHSBulloch, Candler, Evans28 min
Jun 4, 12:52 PM EDTSpecial Marine WarningCHS67 min
Jun 4, 12:54 PM EDTSpecial Weather StatementCHSLong51 min
Jun 4, 1:23 PM EDTTornado WarningCHSBryan, Liberty, Long37 min
Jun 4, 1:28 PM EDTSpecial Weather StatementCHSChatham17 min
Jun 4, 1:34 PM EDTSpecial Marine WarningCHS86 min
Jun 4, 1:42 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty48 min
Jun 4, 1:44 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh46 min
Jun 4, 1:50 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall40 min
Jun 4, 2:04 PM EDTSpecial Marine WarningCHS116 min
Jun 4, 2:22 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh53 min
Jun 4, 2:30 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh60 min
Jun 4, 3:56 PM EDTCoastal Flood AdvisoryCHS7 hr
Jun 4, 5:08 PM EDTSpecial Weather StatementCHSLong37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.